Georgia, 2003Hail and Damaging Wind in Georgia, July 11, 2003
July 11, 2003 · NWS FFC · 3 events in 2 counties and zones
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 11, 2:30 PM EST, 0 minutes earlier.
Area forecast discussion, Jul 11, 2:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT FRI JUL 11 2003
SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR EASTERN COUNTIES. FRONT
LOOKS LIKE IT IS STILL IN EASTERN TENNESSEE. HAVE KEPT CHANCE POPS
FOR TONIGHT ALL ZONES. MODELS SHOW SOME DRYING OVERNIGHT INTO
NORTHERN GA...BUT MOISTURE RETURNING QUICKLY ON SATURDAY. WITH UPPER
EAST COAST TROUGH CONTINUING AND WAEK SHORT WAVES MOVING
THROUGH...WILL NOT CHANGE TREND OF FORECAST. BASICALLY A CHANCE OF
SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE EXTENDED.
TEMPERATURES SHOULD NOT CHANGE MUCH FROM PERSISTENCE.
.PRELIMINARY POINT TEMPS/POPS...
KATL 69 89 69 85 / 30 30 20 50
KAHN 68 89 68 85 / 30 30 20 50
KGVL 66 87 67 83 / 30 30 20 50
KRMG 66 89 68 86 / 30 30 20 50
KCSG 72 91 72 88 / 30 40 20 50
KMCN 71 92 71 88 / 30 40 20 50
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
41
Hazardous weather outlook, Jul 11, 5:00 AM EST, 9 hours 30 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EDT FRI JUL 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
SCATTERED THUNDERSTORMS ALONG WITH ISOLATED SEVERE THUNDERSTORMS
EXPECTED.
.SYNOPSIS...
A SLOW MOVING COLD FRONT OVER THE OHIO AND LOWER MISSISSIPPI
VALLEYS...WILL MOVE TO NORTH GEORGIA LATE TODAY AND DISSIPATE
OVERNIGHT.
.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING DOWN
BURST WINDS. LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED. THE BEST
LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF GAINESVILLE TO
CARTERSVILLE. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE
THIS AFTERNOON AND EARLY EVENING.
.DISCUSSION...
A MOIST UNSTABLE AIRMASS REMAINS OVER THE AREA. CAPES OF 1000 TO 2000
CAN BE EXPECTED...WITH LIFTED INDICES OF MINUS 3 TO MINUS 6. WEAK
UPPER LEVEL ENERGY WILL ALSO BE MOVING ACROSS THE AREA.
.FOR SPOTTERS...
SPOTTERS SHOULD REMAIN ALERT IN CASE ACTIVATION IS NEEDED.
.DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY.
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
BDL
In the hours before
Special weather statement, Jul 11, 2:06 PM EST, 24 minutes before
GAZ106-111930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 PM EDT FRI JUL 11 2003
...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL...INTENSE LIGHTNING AND
GUSTY WINDS IN CRISP COUNTY UNTIL 330 PM EDT...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CORDELE...MOVING EAST AT 35
MPH.
THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 330 PM EDT.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Thunderstorm Wind, Dodge
- When
- July 11, 2:30 PM EST
- Where
- Dodge County, Plainfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.283, -83.117
The Dodge county 911 center reported that several trees were down on the roads.
Hail, Dodge
- When
- July 11, 2:30 PM EST
- Where
- Dodge County, 3 mi E of Eastman
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.200, -83.133
The public reported penny-sized hail.
Hail, Chattahoochee
- When
- July 11, 6:52 PM EST
- Where
- Chattahoochee County, 3 mi NE of Cusseta
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.333, -84.733
The public reported quarter-sized hail while the Chattahoochee county 911 center reported penny-sized hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, July 11, 20031 death · 1 event
- Hail and Damaging Wind in Kansas, July 11, 2003$1.0 million · 2.75 in hail · 7 events
- Damaging Wind in Missouri, July 11, 2003$80,000 · 80 kt wind · 1 event
- Lightning Strike in Florida, July 11 to 12, 2003$75,000 · 1 event
- Damaging Winds in Mississippi, July 11, 2003$65,000 · 57 kt wind · 3 events
- Dust Storm in Arizona, July 11, 20032 injured · $28,000 · 1 event
- Hail and Damaging Winds in Indiana, July 11, 2003$40,000 · 55 kt wind · 8 events
- Hail and Damaging Wind in South Carolina, July 11, 2003$50,000 · 60 kt wind · 2 events
- Damaging Wind in South Carolina, July 11, 2003$50,000 · 65 kt wind · 1 event
- Damaging Wind in Missouri, July 11, 2003$40,000 · 80 kt wind · 1 event
- Damaging Wind in North Carolina, July 11, 20033 injured · $4,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, July 11, 20032 injured · 1 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334025, 5334067, 5334026.